Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 199, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2014, 6:56 PM CDT for Livingston County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 6:56 PM CDT (23:56 UTC)
- Expired
- Aug 4, 2014, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
729
WUUS53 KEAX 042356
SVREAX
MOC117-050045-
/O.NEW.KEAX.SV.W.0199.140804T2356Z-140805T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 745 PM CDT
* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF UTICA...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...UTICA...WHEELING...MOORESVILLE AND DAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3978 9336 3961 9357 3976 9376 3986 9376
3995 9372
TIME...MOT...LOC 2356Z 304DEG 12KT 3982 9368
HAIL...1.00IN
WIND...60MPH
$$
MELL1 follow-up statement
911
WWUS53 KEAX 050043
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT MON AUG 4 2014
MOC117-050053-
/O.EXP.KEAX.SV.W.0199.000000T0000Z-140805T0045Z/
LIVINGSTON MO-
743 PM CDT MON AUG 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON COUNTY WILL EXPIRE
AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3978 9336 3961 9357 3976 9376 3986 9376
3995 9372
TIME...MOT...LOC 0043Z 304DEG 12KT 3973 9351
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:14 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 4, 6:14 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT Mon Aug 4 2014 .DISCUSSION... Issued at 401 PM CDT MON AUG 4 2014 Temperatures across the region are quite a bit warmer than the previous couple of days, largely due to less cloud cover and a more southwesterly component to the slow level winds. Heat indices across the area have risen into the lower to middle 90s, as good low level moisture has kept SFC dew points in the upper 60s to lower 70s. The bulk of the precipitation that was present across the eastern half of the forecast area have generally dissipated and moved off to the east, leaving the entire forecast area generally dry through the afternoon and evening hours. Dry conditions should prevail through the overnight period for a vast majority of the forecast area, however hi-res models have picked up on some very isolated/spotty convection along and south of Interstate 70 for the late evening and overnight hours. While there could be a few showers, it appears unlikely that there will be any widespread showery activity, which lends itself to a mention for SChc PoPs south of I-70. For Tuesday, NAM indicates an area of precipitation, mainly across far northern Missouri. This appears to form along an area of very weak isentropic lift and low level convergence, apparent on the 310K Theta E surface and in the surface and 850 mb wind field. That being said, the lack of any appreciable lifting mechanism as well as soundings that look very unfavorable for any deep saturated layers will take that QPF forecast from the NAM with a grain of salt. FWIW, synoptic models such as the GFS and ECMWF do not depict much in the way of QPF during the morning hours on Tuesday. While there could be some passing echoes during the morning and early afternoon hours across N and C Missouri, soundings indicate cloud bases around 10 KFT, which would lend more to virga, with perhaps some stray drops reaching the surface. Have covered this scenario across N/C Missouri with a mention for a SChc of some showers. Temperatures on Tuesday will again be rather warm, especially along and south of a stationary boundary, which may set up north of I-70. Temps south of the boundary could reach the lower 90s, while temps north of the boundary should stay in the middle 80s. The pattern then takes a fairly dramatic change as we approach mid week. Wednesday will bring another warm and muggy day to the forecast area, but by then the mid level northwest flow will pick up over the area. This will usher in one or more shortwave troughs into the area. This will bring several chances for rain through the middle to latter part of the week. Again, it's too early to confidently forecast how much precipitation any specific location will see, but it's conceivable that through the next 5-7 days there could be widespread 2-3 inches, with some locally higher amounts. With all of the passing cloud cover associated with the rain chances temperatures will also take a break from the seasonal normals, and struggle to reach the normal highs for this time of year. Expect most of the area to be in the upper 70s to middle 80s through most of the mid range and extended forecast. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 613 PM CDT MON AUG 4 2014 Area of showers entering northeast Nebraska could drop into parts of eastern KS or western MO toward sunrise Tuesday, but chances at the KC terminals are only running around 20%. Therefore will keep TAFs dry. Any precipitation that does develop will be light and showery in nature. Wind shift will be close to the KC area tonight so winds will be light and variable. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Hawblitzel
Hazardous weather outlook, Aug 4, 3:48 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 PM CDT MON AUG 4 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-052100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 348 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH BETTER CHANCES FOR THUNDERSTORMS ON WEDNESDAY INTO THURSDAY. SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH THE WEEKEND. THE RISK OF SEVERE WEATHER IS LOW WITH ANY OF THIS ACTIVITY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF BLAIR
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.